MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING

ENCORE MEDICAL L.P. FMP HIP; FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING
Model Number 430-98-058
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/11/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - the shell had loosened.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to the shell had loosened.The previous surgery and the revision detailed in this investigation occurred over 2 years and 4 months apart.The healthcare professional indicated there was no significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on- going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There are many factors that may contribute to the event that are outside the control of djo surgical such as poor bone density, inadequate soft tissue support, patient's age, degenerative bone disease, patient bone deterioration, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.

Brand Name
FMP HIP
Common Device Name
FMP HEMISPHERICAL SHELLS W/SCREW HOLES, 58MM, W/P2 COATING
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin texas 78758
austin TX 78758 5445
MDR Report Key8875736
Report Number1644408-2019-00732
Device Sequence Number16741638
Product Code LPH
UDI-Device Identifier00888912084062
UDI-Public(01)00888912084062
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K974093
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/08/2023
Device Model Number430-98-058
Device Catalogue Number430-98-058
Device Lot Number592G1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/11/2019
Supplement Date Received by Manufacturer07/30/2019
Initial Report FDA Received Date08/08/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
010-55-030 LOT 007A1190; 931-36-756 LOT 888N1947
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR